Mieczyslaw Borowiecki ; Anna Fiedorowicz ; Katarzyna Jesse-Jozefczyk ; Elzbieta Sidorowicz - Acyclic colourings of graphs with bounded degree

dmtcs:483 - Discrete Mathematics & Theoretical Computer Science, January 1, 2010, Vol. 12 no. 1 - https://doi.org/10.46298/dmtcs.483
Acyclic colourings of graphs with bounded degreeArticle

Authors: Mieczyslaw Borowiecki 1; Anna Fiedorowicz 1; Katarzyna Jesse-Jozefczyk 1; Elzbieta Sidorowicz 1

  • 1 Faculty of Mathematics, Computer Science and Econometric [Zielona Góra]

A k-colouring of a graph G is called acyclic if for every two distinct colours i and j, the subgraph induced in G by all the edges linking a vertex coloured with i and a vertex coloured with j is acyclic. In other words, there are no bichromatic alternating cycles. In 1999 Boiron et al. conjectured that a graph G with maximum degree at most 3 has an acyclic 2-colouring such that the set of vertices in each colour induces a subgraph with maximum degree at most 2. In this paper we prove this conjecture and show that such a colouring of a cubic graph can be determined in polynomial time. We also prove that it is an NP-complete problem to decide if a graph with maximum degree 4 has the above mentioned colouring.

Volume: Vol. 12 no. 1
Section: Graph and Algorithms
Published on: January 1, 2010
Imported on: March 26, 2015
Keywords: acyclic colouring,subcubic graph,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM]

1 Document citing this article

Consultation statistics

This page has been seen 371 times.
This article's PDF has been downloaded 274 times.